Alert archive / Tennessee / High Wind Warnings in 2014
High Wind Warning 5, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Nov 16, 2014, 10:16 PM EST for 7 counties in Tennessee. It took effect at Nov 16, 2014, 11:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2014, 10:16 PM EST (03:16 UTC)
- In effect from
- Nov 16, 2014, 11:00 PM EST
- Expired
- Nov 17, 2014, 9:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 35 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.3 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1613 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
496 WWUS74 KMRX 170316 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1016 PM EST SUN NOV 16 2014 ...WINDY CONDITIONS DEVELOPING FOR THE FAR EASTERN TENNESSEE MOUNTAINS TONIGHT AND EARLY MONDAY MORNING... .A STRONG STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN APPALACHIANS OVERNIGHT AND MONDAY MORNING. THE TIGHTENING PRESSURE GRADIENTS WITH THIS SYSTEM WILL PRODUCE VERY WINDY CONDITIONS OVER THE HIGHER ELEVATIONS OF THE FAR EASTERN TENNESSEE MOUNTAINS. TNZ041-043-045-047-072-074-087-171130- /O.NEW.KMRX.HW.W.0005.141117T0400Z-141117T1300Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 1016 PM EST SUN NOV 16 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM EST MONDAY. * EVENT...SUSTAINED SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED OVER THE FAR EASTERN TENNESSEE MOUNTAINS...GENERALLY AT OR ABOVE 3000 FEET. * TIMING...HIGH WINDS ARE EXPECTED BETWEEN MIDNIGHT AND 8 AM MONDAY MORNING. * IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE DAMAGE DUE TO FALLING TREES AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION WHEN DRIVING IN THE MOUNTAINS...ESPECIALLY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$
1 follow-up statement
532 WWUS74 KMRX 170817 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 317 AM EST MON NOV 17 2014 ...WINDY CONDITIONS OVER THE FAR EASTERN TENNESSEE MOUNTAINS THROUGH EARLY THIS MORNING... .A STRONG STORM SYSTEM WILL CONTINUE TO MOVE ACROSS THE SOUTHERN APPALACHIANS THROUGH EARLY THIS MORNING. THE TIGHT PRESSURE GRADIENTS WITH THIS SYSTEM WILL PRODUCE VERY WINDY CONDITIONS OVER THE HIGHER ELEVATIONS OF THE FAR EASTERN TENNESSEE MOUNTAINS. TNZ041-043-045-047-072-074-087-171400- /O.EXT.KMRX.HW.W.0005.000000T0000Z-141117T1400Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 317 AM EST MON NOV 17 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... * EVENT...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE EXPECTED OVER THE FAR EASTERN TENNESSEE MOUNTAINS... GENERALLY AT OR ABOVE 3000 FEET. * TIMING...THROUGH 9 AM THIS MORNING. * IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE DAMAGE DUE TO FALLING TREES AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION WHEN DRIVING IN THE MOUNTAINS...ESPECIALLY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Nov 16, 9:55 PM EST, 21 minutes earlier.
Area forecast discussion, Nov 16, 9:55 PM EST, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
955 PM EST SUN NOV 16 2014
.DISCUSSION...UPDATED TO INCLUDE CHANCE OF THUNDER FOR AREAS ALONG
AND SOUTH OF INTERSTATE 40...AND HIGH WIND WARNING FOR THE HIGHER
ELEVATIONS OF THE FAR EASTERN TENNESSEE MOUNTAINS.
VERY DYNAMIC SYSTEM WILL MOVE ACROSS THE TENNESSEE VALLEY AND
SOUTHERN APPALACHAINS OVERNIGHT AND MONDAY MORNING. UPPER LEVEL
JET OVER THE OHIO VALLEY WILL PLACE THE AREA UNDER STRONG
DIVERGENCE ALOFT BETWEEN 06-12Z. THE DIRECT CIRCULATION AROUND THIS
JET WILL STRENGTHEN THE FRONTO-GENETIC FORCING OVER EAST TENNESSEE.
LATEST FORECAST SOUNDING SHOWS ELEVATED ABOVE 850MB...ESPECIALLY
AREAS ALONG AND SOUTH OF INTERSTATE 40. WILL INCLUDE A CHANCE OF
THUNDER FOR EARLY MONDAY MORNING.
THE STRONG UPPER LEVEL SYSTEM WILL ALSO INTENSIFY THE BOUNDARY
LAYER JET WITH 850MB WINDS INCREASING TO 65-70 KTS BETWEEN 06-12Z.
WILL ISSUE A HIGH WIND WARNING FOR THE HIGHER ELEVATIONS THROUGH
13Z. STRONG INVERSION BELOW 850MB WILL KEEP WINDS FROM MIXING TO
THE SURFACE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 41 47 20 34 / 100 90 10 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 40 46 18 31 / 100 100 10 0
OAK RIDGE, TN 38 44 19 31 / 100 90 10 0
TRI CITIES AIRPORT, TN 42 46 20 28 / 100 100 20 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...HIGH WIND WARNING UNTIL 8 AM EST MONDAY FOR BLOUNT SMOKY
MOUNTAINS-COCKE SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST MONROE-UNICOI.
VA...NONE.
&&Hazardous weather outlook, Nov 16, 3:06 AM EST, 19 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 306 AM EST SUN NOV 16 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-170815- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 306 AM EST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... MORE ARCTIC AIR WILL SURGE INTO THE REGION IN ASSOCIATION WITH AN UPPER TROUGH MONDAY AND LAST THROUGH WEDNESDAY. AS TEMPERATURES FALL IN THE BUILDING COLD AIR MASS...SOME SNOW SHOWERS WILL BE POSSIBLE LATE IN THE AFTERNOON MONDAY THROUGH MONDAY NIGHT. HOWEVER...IT APPEARS THE BEST CHANCE OF SNOW WILL BE IN THE HIGHER TERRAIN OF SOUTHWEST VIRGINIA...THE NORTHERN CUMBERLAND PLATEAU AND THE TERRAIN ALONG THE NORTH CAROLINA BORDER...AS NORTHWEST WIND FLOW GENERATES LIFT OVER THE MOUNTAINS. SOME MINOR SNOWFALL ACCUMULATION IS POSSIBLE IN THESE HIGHER ELEVATION LOCALES MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE MONDAY THROUGH TUESDAY TO REPORT PRECIPITATION TYPE AND/OR SNOWFALL AMOUNTS.
Nearby
High Wind Warnings in Tennessee, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.